I NEED HELP!

by Deanna
(California)

I turned 38 years old in May 2010. For quite a while now I have been feeling so tired, depressed, irritable, and can break down and cry every day! I also have acne and can't stay asleep. I go to bed during the week at about 9:30 and by 2 am or so I am awake.

Unfortunately I start work at 6:30 am 4x a week and have to be up by at least 4:45 am. By the time 4:45 rolls around I am so exhausted from tossing and turning since 2 am. I feel like I am going to have a total meltdown. I went to the Dr. for this in May 2010 and she had lab work ordered. She never said anything about my progesterone level when I went back for a follow up. I just had more blood work done again last month (Sept. 2010) and she says that my progesterone level is less than .5 and that it was 3.4 in May 2010. I had the blood work done again because in Aug 2010 my period was three days late and in Sept. 2010 it was almost two weeks late. My period has always been every 28 days like clockwork sometimes coming a couple of days early but never late.

I have a prescription for progesterone that I am supposed to pick up today but I am terrified to take anything synthetic. How can I tell if the prescription is natural or synthetic? I called the compounding pharmacy and she said it is natural and said something about yam? I am so distrustful of pharmacists and doctors. They want everyone to be on drugs! I also couldn't really understand the pharmacist's English. I'm going to call my Dr. back but I hoped you could give me some input.

Comments for I NEED HELP!

Click here to add your own comments

Oct 05, 2010
Use your instincts
by: Anonymous

I wanted to comment because you are in such a bad way - I feel for you. Use your instincts, however - don't trust doctors as all they do is push drugs that the big drug companies want them to. Use the progesterone cream like Wray is telling us all about. I started it 6 weeks ago and already my candida and my chronic fatigue have faded away. It helps also with sleeping well, but that was never my problem.

I have saved my life once already by NOT listening to doctors [I am a breast cancer survivor] and I will have to again [going in for a complete hysterectomy]. Doctors are helpful if things are straightforward, but when you have to analyse many symptoms and make common sense connections, they fail because they are trained to see in black and white.

Listen to all of us who are taking the bio-identical hormone creams - bio identical still means its made in a lab, but its made to mimic the molecules in our own bodies. Good luck, stay strong and make up your own mind. Don't take the progesterone pill!

Oct 09, 2010
I NEED HELP!
by: Wray

Hi Deanna Your symptoms alone indicate low progesterone, the 0.5 confirms it. From about age 35 we begin to have anovulatory cycles, which means we make no progesterone, but we're still making plenty of oestrogen. As you've been given a script for progesterone from a doctor, and the pharmacist says it's made from yams, it's probably progesterone, but it's also probable that it will be in pill form. Oral progesterone is not the best delivery system, please see our page on Progesterone application methods for more info. The dose will undoubtedly be too low to help too, it needs to be 100-200mg/day to give any real benefit. But not in an oral form, that it has to be about 300mg/day to give a benefit. For more info please see our page on How to use progesterone. Take care Wray

Oct 09, 2010
Use your instincts
by: Wray

Hi there So pleased the progesterone is helping you. I'm glad you said use your instincts too, but sometimes it's so hard to go against authority. Such dire predictions are made it often terrifies most. But you've been through the mill and know. If you want more info re the hyst, please see this excellent web site on Hysterectomy. Take care Wray

Oct 14, 2010
Feeling much better
by: Deanna

Thanks for both of your responses. I did start the progesterone cream- not a pill- the doctor prescribed and I am feeling a lot better. I'm not sure exactly how much I'm using, the bottle says put on four clicks every night- in fact I had to call my dr. back due to the lack of instructions with my prescription! So very annoying!!! Anyway the weepiness is gone and my skin is clearing up too. I'm sleeping a little better too. I'm also not acting like such a b*^$#! I know my husband is grateful. LOL.

After the rest of this prescripton is used I'm going to order some Natpro. My Dr. said she wants me to use it for at least 6 months and then get my progesterone levels checked again. Thank you again very much Wray. I really love tis website!!

Oct 19, 2010
Feeling much better
by: Wray

Hi Deanna I'm so happy you're feeling better, having been through the mill myself. '4 clicks' is hardly an informative instruction! And how much is it giving you too. Progesterone should not be used as one would a drug, ie in a 'dose', but on how severe the symptoms are. So if you feel you need more than 4 clicks, use more. And I see you've been told to use it at night only. It must be used a minimum of twice a day, as levels drop after about 13hrs. I must have been asleep when I answered your first query, as I missed that you had acne, please see our page on it here... Acne. And if you feel you need more help with sleep, please see this page on Natural Antidepressants. Thanks so much for the kind words. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...